Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 25, 2014, 3:34 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 26, 2014, 12:00 AM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2014, 3:34 PM MDT (21:34 UTC)
- In effect from
- Oct 26, 2014, 12:00 AM MDT
- Expired
- Oct 26, 2014, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 4:55 AM MDT | NON-TSTM WND GST 67 | Sse Dead Indian Pass, WY | |
| Oct 26, 6:04 AM MDT | NON-TSTM WND GST 75 | 5 Wnw Clark, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS75 KRIW 252134 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT SAT OCT 25 2014 ...VERY STRONG WIND EXPECTED AGAIN ALONG AND EAST OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING. WYZ003-260600- /O.UPG.KRIW.HW.A.0017.141026T0600Z-141026T1800Z/ /O.NEW.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 334 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY... .THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-260600- /O.UPG.KRIW.HW.A.0017.141026T0600Z-141026T1800Z/ /O.NEW.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ ABSAROKA MOUNTAINS- 334 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE. * IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
4 follow-up statements
381 WWUS75 KRIW 252137 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MDT SAT OCT 25 2014 ...VERY STRONG WIND EXPECTED AGAIN ALONG AND EAST OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING. WYZ003-260600- /O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 337 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-260600- /O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ ABSAROKA MOUNTAINS- 337 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE. * IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
904 WWUS75 KRIW 260309 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 909 PM MDT SAT OCT 25 2014 ...VERY STRONG WIND EXPECTED ALONG AND EAST OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY MORNING. WYZ003-261000- /O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 909 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-261000- /O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/ ABSAROKA MOUNTAINS- 909 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST BEFORE SUNRISE SUNDAY. * WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE. * IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
627 WWUS75 KRIW 260853 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 253 AM MDT SUN OCT 26 2014 ...VERY STRONG WIND EXPECTED ALONG AND EAST OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS MORNING... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH THIS MORNING. WYZ003-261800- /O.CON.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 253 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THIS MORNING AND WILL BECOME VERY STRONG AND POTENTIALLY DAMAGING. WINDS WILL LIKELY PEAK NEAR OR JUST AFTER SUNRISE. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND CONDITIONS THIS MORNING. VERY STRONG AND ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-261800- /O.CON.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/ ABSAROKA MOUNTAINS- 253 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THIS MORNING AND WILL BECOME VERY STRONG TO POTENTIALLY DAMAGING. WINDS WILL LIKELY PEAK NEAR OR JUST AFTER SUNRISE. * WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE. * IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY STRONG TO DANGEROUS WEST WINDS THIS MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
307 WWUS75 KRIW 261754 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1154 AM MDT SUN OCT 26 2014 WYZ003-261900- /O.EXP.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1154 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... WIND ACROSS THE WARNED HAS WEAKENED THIS MORNING. THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. SOME GUSTS TO AROUND 50 MPH WILL REMAIN POSSIBLE THIS AFTERNOON. $$ WYZ002-261900- /O.EXP.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/ ABSAROKA MOUNTAINS- 1154 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... WIND ACROSS THE WARNED HAS WEAKENED THIS MORNING. THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. SOME GUSTS TO AROUND 60 MPH WILL REMAIN POSSIBLE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 25, 3:25 PM MDT, 9 minutes earlier.
Area forecast discussion, Oct 25, 3:25 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT SAT OCT 25 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY THE LEAD VORT LOBE WITHIN THE APPROACHING TROUGH NOW OVER IDAHO WILL APPROACH THE CWA TONIGHT AND TRACK ACROSS THE AREA SUNDAY. THE PRESSURE GRADIENT WILL INCREASE AS IT DOES. IT WILL GET WINDY AS A RESULT. NOW TO DECIPHER WHERE...WHEN AND HOW STRONG. AS FAR AS ANY MTN WAVE POTENTIAL...LOCAL WRF CROSS SECTIONS INDICATE THAT 60 KNOT WINDS WILL SURFACE ONTO THE CODY FOOTHILLS ALONG WITH A MTN WAVE SIGNATURE...ALBEIT WITHOUT A CRITICAL LAYER. THERE IS A FROUDE NUMBER CLOSE TO ONE CORRELATING WITH THE FAVORED TIME FRAME LATE TONIGHT. AS FAR AS ANY CONTRIBUTION TO GAP FLOW...H7 WRF TEMP GRADIENT NOT OVERLY IMPRESSIVE FROM YNP TO THE CODY FOOTHILLS. SO WILL GO AHEAD AN UPGRADE THE HIGH WIND WATCH FOR ZONES 2 AND 3 TO A LOW END WARNING. THE OVERALL GRADIENT AT THE SFC TO H7 IS NOT THAT TIGHT BUT BL WINDS ARE PROGGED TO BE 35 KNOTS FROM THE GREEN MTNS TO CASPER SUNDAY SO THESE WINDS WILL PROBABLY BE SPS WORTHY...ESPECIALLY FOR PLACES LIKE OUTER DRIVE JUST SOUTH OF CASPER FOR SUNDAY. IN ADDITION...UNLIKE THE LAST EVENT...THERE WILL BE NO SIGNIFICANT HOOK UP WIND COMPONENT FROM RIGHT FRONT QUAD JET DYNAMICS TO DRAW THE STRONGER WINDS ALOFT TO THE SFC SO THE WINDS ALONG THE SOUTHERN WIND CORRIDOR SHOULD NOT GET TOO CRAZY. THE INCREASING VEERING WSW FLOW WILL INCREASE UPSLOPE POTENTIAL COMBINED WITH WEAK INSTABILITY WEST OF THE DIVIDE TONIGHT AND SUNDAY AND WILL RESULT IN INCREASING RAIN AND SNOW SHOWERS ALONG WITH SOME UPSLOPE IN THE BIG HORN MTNS. WITH THE SNOW LEVEL DROPPING TO 7000 FEET IN THE BIG HORN MTNS SUNDAY WITH RAIN TURNING TO MOSTLY ALL SNOW BY LATE AFTERNOON IN THE WEST. MOST SNOW ACCUMULATIONS WILL BE RELATIVELY LIGHT BEFORE INCREASING AFTER SUNSET CLOSER TO THE TIME OF THE TROUGHPA WITH ELEVATIONS ABOVE 10K SEEING AN INCH OR TWO BY SUNSET SUNDAY. TEMPERATURES SUNDAY WILL RUN ROUGHLY 10 DEGREES COOLER THAN TODAY GIVEN THE COLD AIR ADVECTION WITH THE TROUGH...ADDED CLOUDS AND SHOWERS. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY A PASSING WAVE OF LOW PRESSURE WILL KEEP SHOWERS...RAIN AND SNOW...OVER THE WESTERN MOUNTAINS AND VALLEYS SUNDAY NIGHT...WHICH WILL LINGER INTO MONDAY MORNING. COOLING TEMPERATURES WILL BE ANTICIPATED WITH MUCH COOLER H7 TEMPERATURES ASSOCIATED WITH THE PASSAGE OF THE TROUGH. THE TROUGH AXIS WILL PASS THROUGH THE CWA BY MONDAY AFTERNOON...WITH BUILDING NORTHWEST FLOW ANTICIPATED OVER THE AREA. LINGERING MOISTURE WILL KEEP SOME SHOWER ACTIVITY ACROSS THE WESTERN AND NORTHERN MOUNTAINS INTO TUESDAY MORNING. A FLATTENED RIDGE OF HIGH PRESSURE WILL MOVE OVER THE AREA BY TUESDAY AFTERNOON...WITH GENERALLY DRY CONDITIONS EXPECTED. THIS TRANSITORY RIDGE WILL BE SHORT LIVED AS ANOTHER SWATH OF MOISTURE MOVES THROUGH THE INTERMOUNTAIN WEST TUESDAY AFTERNOON AND EVENING. MODELS SHOW THAT MOISTURE COULD BE STALLED FROM REACHING NORTHWESTERN WYOMING UNTIL LATE WEDNESDAY MORNING...THOUGH SOME ISOLATED ACTIVITY MAY BE AROUND EARLIER. A FEW SHOWERS WILL BE POSSIBLE WEDNESDAY AFTERNOON...BUT THE PRESENCE OF SHOWER ACTIVITY WILL BE SHORT LIVED. A RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER THE AREA ON THURSDAY...HELPING TO TAPER OFF LINGERING SHOWERS...AND PROVIDING THE POTENTIAL FOR WARMING TEMPERATURES FOR THE HOLIDAY WEEKEND. THE RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA THROUGH SATURDAY EVENING...WITH ANOTHER WAVE OF LOW PRESSURE MOVING THROUGH THE WESTERN UNITED STATES...POTENTIALLY IMPACTING THE STATE SUNDAY AFTERNOON AND INTO MONDAY. && .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS UNDER SKC CONDITIONS ARE EXPECTED THROUGH 00Z. BREEZY TO WINDY SOUTH TO SOUTHWEST WIND IN TYPICAL AREAS...WITH AN APPROACH OF A STORM SYSTEM. AFTER 00Z...AREAS WEST OF THE DIVIDE WILL SEE QUICKLY INCREASING MID LEVEL CLOUDINESS WITH SOME SHOWER ACTIVITY POSSIBLE AFTER 03Z. MOUNTAIN TOPS WILL BECOME OBSCURED OVER THE FAR WEST BETWEEN 03Z AND 06Z. SOME MVFR CONDITIONS COULD OCCUR IN OR NEAR THIS CONVECTION. HOWEVER OF MORE CONCERN...WILL BE CONSIDERABLE MOUNTAIN TURBULENCE TONIGHT...AS WELL AS LLWS ON THE LEE SIDE OF MOUNTAIN RANGES...ESPECIALLY AT COD AND LND. PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST INFORMATION ON TURBULENCE FORECASTS. && .FIRE WEATHER... FIRE DANGER WILL BE ELEVATED FOR THE REST OF THIS AFTERNOON...MAINLY IN THE LEE OF THE MOUNTAIN RANGES OVER THE BASINS EAST OF THE DIVIDE AS MINIMUM RH VALUES ACROSS THESE AREAS FALL INTO THE LOW TEENS WHILE WINDS INCREASE OUT OF THE SOUTHWEST TO 15 TO 25 MPH WITH GUSTS OF 25 TO TO 50 MPH AT TIMES. SUNDAY...MOISTURE WILL INCREASE ACROSS THE ENTIRE REGION WITH A BETTER CHANCE FOR SHOWERS ACROSS THE WEST AND NORTH...LOWERING FIRE DANGER ONCE AGAIN. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY WYZ002-003. && SHORT TERM...LIPSON LONG TERM...BRANHAM AVIATION...LIPSON/WM FIRE WEATHER...LIPSON
Hazardous weather outlook, Oct 25, 4:00 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SAT OCT 25 2014 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SAT OCT 25 2014 ...HIGH WIND WATCH FOR LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE WIND CORRIDOR FROM SOUTHEAST FREMONT COUNTY...EASTERN SWEETWATER COUNTY...AND THROUGH NATRONA AND INTO JOHNSON COUNTY WILL BLOW AT SPEEDS OF 20 TO 30 MPH WITH SOME LOCAL GUSTS OF 40 TO 50 MPH. THESE BREEZY TO WINDY CONDITIONS WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES AND ELEVATE THE FIRE DANGER ACROSS SOUTH AND CENTRAL WYOMING. TONIGHT...VERY WINDY CONDITIONS WILL BECOME MORE LIKELY IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE IN THE FOOTHILLS...75 TO 80 MPH OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY MORNING...AN UPPER LEVEL DISTURBANCE ALONG WITH AN ASSOCIATED COLD FRONT WILL BRING SOME ACCUMULATING SNOW INTO THE NORTHWEST MOUNTAINS...INCLUDING THE TETON AND TOGWOTEE PASS AREAS. 2 TO 6 INCHES OF SNOW POSSIBLE IN THE MOUNTAINS...WITH AN INCH OR SO IN THE WESTERN VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.